Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 274, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 25, 2011, 4:40 PM EDT for Alamance County, Chatham County, Orange County, North Carolina. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2011, 4:40 PM EDT (20:40 UTC)
- Expired
- Jul 25, 2011, 5:10 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Chatham County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:50 PM EDT | TSTM WND DMG | 4 Nnw Teer, NC | ONE TREE BLOWN DOWN ON MEBANE OAKS ROAD. TIME ESTIMATED. |
| Jul 25, 5:05 PM EDT | TSTM WND DMG | 4 S Efland, NC | ONE TREE BLOWN DOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WUUS52 KRAH 252040 SVRRAH NCC001-037-135-252130- /O.NEW.KRAH.SV.W.0274.110725T2040Z-110725T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 440 PM EDT MON JUL 25 2011 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA NORTHERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA SOUTHWESTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 530 PM EDT * AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SUTPHIN...OR 12 MILES NORTHEAST OF SILER CITY...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SAXAPAHAW... TEER... PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3603 7909 3578 7903 3571 7943 3597 7949 TIME...MOT...LOC 2041Z 256DEG 7KT 3586 7931 $$ ELLIS
2 follow-up statements
264 WWUS52 KRAH 252104 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 504 PM EDT MON JUL 25 2011 NCC001-037-135-252130- /O.CON.KRAH.SV.W.0274.000000T0000Z-110725T2130Z/ ALAMANCE NC-CHATHAM NC-ORANGE NC- 504 PM EDT MON JUL 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTHWESTERN ORANGE...NORTH CENTRAL CHATHAM AND SOUTHEASTERN ALAMANCE COUNTIES... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SUTPHIN...OR 12 MILES NORTHWEST OF PITTSBORO...MOVING EAST AT 10 MPH. HAZARDS IN THE WARNING INCLUDE... DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... TEER...FEARRINGTON... CARRBORO AND BYNUM. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3574 7933 3598 7940 3603 7909 3578 7903 TIME...MOT...LOC 2104Z 256DEG 7KT 3587 7926 $$ ELLIS
616 WWUS52 KRAH 252110 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 510 PM EDT MON JUL 25 2011 NCC001-037-135-252121- /O.CAN.KRAH.SV.W.0274.000000T0000Z-110725T2130Z/ ALAMANCE NC-CHATHAM NC-ORANGE NC- 510 PM EDT MON JUL 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE...NORTH CENTRAL CHATHAM AND SOUTHEASTERN ALAMANCE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS ISSUED. LAT...LON 3574 7933 3598 7940 3603 7909 3578 7903 TIME...MOT...LOC 2111Z 256DEG 7KT 3587 7924 $$ ELLIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:25 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 25, 3:25 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 325 PM EDT MON JUL 25 2011 .SYNOPSIS... THE RIDGE OF HIGH PRESSURE ALOFT WILL RETREAT WEST THROUGH TUESDAY ALLOWING AN UPPER LEVEL TROUGH TO MOVE INTO THE REGION. STRONG RIDGING ALOFT WILL REBUILD OVER THE AREA BY THE END OF THE WORK WEEK RESULTING IN A RETURN TO VERY HOT AND HUMID CONDITIONS. && .NEAR TERM /THROUGH TUESDAY/... AS OF 315 PM MONDAY... TONIGHT... LATEST SFC ANALYSIS SHOWS A SFC TROUGH EXTENDING SOUTHWEST FROM A SFC LOW NEAR FREDERICKSBURG VA ACROSS THE WESTERN PIEDMONT/FOOTHILLS REGION OF VA AND NC. LATEST RADAR IMAGERY SHOWS FAIRLY WIDESPREAD CONVECTION ACROSS THE SOUTHERN APPALACHIANS AND FOOTHILLS. OTHER SCT CONVECTION CONTINUES TO DEVELOP ACROSS THE PIEDMONT AND COASTAL PLAIN. LATEST MESOANALYSIS SHOWS A FAIRLY UNSTABLE AIR MASS ACROSS THE REGION WITH MLCAPE VALUES RANGING BETWEEN 2-3K J/KG WITH THE GREATEST INSTABILITY ACROSS THE NORTHERN COASTAL PLAIN. MID LEVEL LAPSE RATES ARE ANEMIC AND SHEAR IS LACKING. PRECIPITABLE WATER VALUES RANGE BETWEEN 2.0 AND 2.25. DEEP LAYER WINDS ARE MORE UNIDIRECTIONAL TODAY AND FROM THE WEST WHICH SHOULD PROVIDE ENOUGH PUSH TO KEEP STORMS MOVING AND REDUCE THE THREAT OF FLASH FLOODING. IN GENERAL THE SEVERE WEATHER PARAMETERS ARE DOWN A NOTCH FROM SUNDAY ALTHOUGH SUFFICIENT INSTABILITY IS PRESENT FOR WIDESPREAD CONVECTION AND SOME ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED. THE MAIN THREAT FROM CONVECTION THIS AFTERNOON WILL FOCUS AROUND WET MICROBURSTS WITH THE STRONGEST STORMS AND SOME FLASH FLOODING ACROSS URBAN AREAS AND LOCATIONS THAT EXPERIENCED HEAVY RAIN DURING THE PREVIOUS DAYS. EXPECT CONVECTION TO BECOME MORE NUMEROUS DURING THE NEXT SEVERAL HOURS WITH THE GREATEST CONVECTIVE COVERAGE SHIFTING EASTWARD DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE CONVECTION MAY PERSIST INTO THE MID TO LATE EVENING HOURS WITH THE GREATEST COVERAGE ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. INCLUDED HIGH CHC TO LIKELY POPS FOR MOST OF CWA TONIGHT. SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY BECOME LESS NUMEROUS LATE THIS EVENING AND WEAKEN WITH THE LOSS OF HEATING AND MARGINAL FORCING. EXPECT A GOOD AMOUNT OF CLOUDINESS OVERNIGHT WITH FAIRLY DEEP MEAN MOISTURE. IF SKIES CLEAR MORE THAN EXPECTED...SOME AREA OF FOG ARE LIKELY. TEMPERATURES TONIGHT SHOULD RANGE IN THE 70-75 RANGE. THE UPPER TROUGH AXIS WILL SHIFT EAST AND SOUTHEAST ON TUESDAY REACHING THE WESTERN CAROLINAS DURING THE MORNING. THIS WILL ALLOW DRIER AIR TO MOVE INTO NORTHERN AND WESTERN PORTIONS OF THE CWA DURING THE DAY WHICH WILL RESULT IN DECREASING CLOUDINESS. NWP GUIDANCE IS FAIRLY CONSISTENT IN THE PLACEMENT OF THE TROUGH AXIS AND FORCING FOR ASCENT ON TUESDAY WHICH NECESSITATES AT LEAST CHC POPS ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. WITH SLIGHT COOL ADVECTION AND COOLER LOW LEVEL THICKNESSES...HIGH TEMPERATURES SHOULD RANGE ONLY IN THE LOWER 90S. THE SVR THREAT FOR TUES WILL BE CONFINED TO THE SOUTHEAST COUNTIES AND SHOULD BE LIMITED TO ISOLATED WIND DAMAGE FROM WET MICROBURSTS. -BLAES && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 310 PM MONDAY... THE PROXIMITY INVOF THE COAST OF THE CAROLINAS OF THE LOW-MID LEVEL TROUGH FORECAST TO SETTLE SLOWLY SOUTHEASTWARD THROUGH NC ON TUE...SHOULD MAINTAIN GENERALLY BROKEN ALTOCUMULUS OVER THE FAR SOUTHEASTERN CWFA TUE NIGHT. MOSTLY CLEAR ELSEWHERE. LOWS 68 TO 74. THE TROUGH AND ASSOCIATED MID LEVEL MOIST AXIS SHOULD DRIFT IN A CYCLONIC LOOP WESTWARD AROUND THE MID LEVEL RIDGE FORECAST TO BUILD QUICKLY OVER THE MIDDLE ATLANTIC REGION WED AND WED NIGHT. THE RELATIVE PROXIMITY OF THE TROUGH/MOIST AXIS WARRANT A SLIGHT CHANCE OF DIURNAL STORMS NEAR THE SC BORDER WED AFTERNOON. THE EXPANSION OF THE RIDGE ALOFT WILL ALSO HERALD THE BEGINNINGS OF HEATING TEMPERATURES...WITH HIGHS GENERALLY IN THE MIDDLE 90S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 245 PM MONDAY... MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST A REPEAT PERFORMANCE OF HEAT THROUGH SAT -- THOUGH WITH AN INCREASE IN MODEL SOLUTION SPREAD REGARDING THE FORECAST POSITIONING AND STRENGTH OF THE SUB-TROPICAL RIDGE INVOF THE CAROLINAS -- FOLLOWED BY RIDGE RETROGRESSION AND RESULTANT LESS HOT TEMPERATURES AND INCREASED PROBABILITY OF STORMS OVER THE MIDDLE ATLANTIC REGION SUN-MON. THIS PROJECTED TRANSITIONAL PATTERN IS VERY SIMILAR TO THE ONE OF RECENT DAYS. THU-SAT NIGHT: VERY HOT TEMPERATURES ARE ACCORDINGLY EXPECTED IN THE MIDDLE TO UPPER 90S THU...FOLLOWED BY UPPER 90S TO LOWER 100S FRI-SAT. PRECIPITATION CHANCES STILL LOOK QUITE LOW GIVEN THE PRESENCE OF THE OVERHEAD SUBSIDENT RIDGE ALOFT. HOWEVER...THE INCREASED MODEL SPREAD REGARDING THE POSITIONING OF THE RIDGE SEEMS IN PART A FUNCTION OF AN INVERTED MID LEVEL TROUGH/MOIST AXIS WITHIN A WEAKNESS IN THE RIDGE OVER THE APPALACHIANS...WHICH COULD PROVIDE ADEQUATE MOISTURE AND LIFT FOR A FEW LATE AFTERNOON STORMS BY FRI AND ESPECIALLY SAT. SUN-MON: HIGHS GENERALLY IN THE LOWER TO MIDDLE 90S...AMIDST TROUGH AMPLIFICATION ALOFT AND INCREASING CLOUD AND SCATTERED TO NUMEROUS STORM COVERAGE INVOF A DIFFUSING FRONTAL ZONE OVER THE MIDDLE ATLANTIC STATES SUN-MON. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 145 PM MONDAY... SCT TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTN AND EVENING ACROSS CENTRAL NC. THE THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE WESTERN PIEDMONT AND HIGHER ELEVATIONS EARLY THIS AFTN WITH THE BULK OF THE ACTIVITY TRANSITIONING EAST WITH TIME DURING THE EVENING. WILL INCLUDE A MENTION OF CB IN THE TAFS FOR THE FIRST 4 OR SO HOURS WITH THE EXPECTATION THAT THE CONVECTION WILL LIKELY CONTINUE PAST 00Z WHICH WILL REQUIRE ADDITIONAL UPDATES. PERIODS OF MVFR TO IFR VSBYS AND MVFR CIGS CAN BE EXPECTED IN STORMS. SKIES WILL CLEAR SOMEWHAT OVERNIGHT AND WITH THE ADDITION OF PRECIPITATION TODAY THERE IS THE POTENTIAL FOR SOME FOG OVERNIGHT. WILL INCLUDE A BRIEF MENTION OF FOG FOR MOST LOCATIONS - THIS WILL NEED TO BE EXAMINED BY LATER SHIFTS TO LOOK AT CLOUD COVER AND PRECIPITATION. THREAT THUNDERSTORMS ON TUES WILL BE LIMITED TO NEAR KFAY AND POSSIBLY KRDU/KRWI. DRIER AND MORE STABLE CONDITIONS SHOULD INHIBIT THE DEVELOPMENT OF MANY THUNDERSTORMS ON WED AND THU WITH THE THREAT OF CONVECTION INCREASING ON FRIDAY INTO SATURDAY. PERIODS OF MVFR CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS AND POSSIBLY DURING SOME BRIEF EARLY MORNING FOG. -BLAES && .CLIMATE... GSO RDU DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR THU 28: 100/1952 74/1987 104/1952 75/1997 FRI 29: 101/1952 75/2010 104/1952 76/2002 SAT 30: 97/1954 74/1931 101/1953 75/2008 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ042-075>078- 084>086-088-089. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...MWS LONG TERM...MWS AVIATION...MWS CLIMATE...MWS
Hazardous weather outlook, Jul 25, 4:04 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 404 PM EDT MON JUL 25 2011 NCZ042-075>078-084>086-088-089-261000- JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 404 PM EDT MON JUL 25 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE RAINFALL. THIS COULD LEAD TO MINOR FLOODING... ESPECIALLY IN URBAN AREAS. IN ADDITION...THUNDERSTORMS WILL BE ACCOMPANIED BY EXCESSIVE AMOUNTS OF CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG THUNDERSTORMS TUESDAY AFTERNOON MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. HOT AND HUMID CONDITIONS WILL RETURN ON THURSDAY AND PERSIST THROUGH SATURDAY. FRIDAY AND SATURDAY WILL FEATURE THE HOTTEST AND MOST HUMID CONDITIONS WITH DANGEROUS HEAT INDEX VALUES EXCEEDING 105 DEGREES DURING THE AFTERNOON. NCZ007>011-021>028-038>041-043-073-074-083-261000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-ANSON- 404 PM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE RAINFALL. THIS COULD LEAD TO MINOR FLOODING...ESPECIALLY IN URBAN AREAS. IN ADDITION...THUNDERSTORMS WILL BE ACCOMPANIED BY EXCESSIVE AMOUNTS OF CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT AND HUMID CONDITIONS WILL RETURN ON THURSDAY AND PERSIST THROUGH SATURDAY. FRIDAY AND SATURDAY WILL FEATURE THE HOTTEST AND MOST HUMID CONDITIONS WITH DANGEROUS HEAT INDEX VALUES APPROACHING 105 DEGREES DURING THE AFTERNOON.
In the hours before
Special weather statement, Jul 25, 3:18 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT MON JUL 25 2011
NCZ041-252015-
WAKE-
318 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 415 PM
EDT...
AT 318 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RDU INTERNATIONAL AIRPORT...OR ABOUT 6 MILES NORTHEAST OF CARY...
MOVING EAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RALEIGH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3596 7841 3594 7839 3593 7835 3591 7835
3587 7828 3583 7826 3581 7826 3569 7849
3577 7883 3578 7886 3587 7884 3593 7881
3592 7876 3595 7873
TIME...MOT...LOC 1918Z 279DEG 6KT 3585 7873
23Special weather statement, Jul 25, 3:19 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT MON JUL 25 2011
NCZ075-252000-
MOORE-
319 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE COUNTY THROUGH 400 PM
EDT...
AT 320 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAYLORTOWN...OR ABOUT 6 MILES SOUTHWEST OF CARTHAGE...MOVING EAST AT
10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARTHAGE...WHISPERING
PINES.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3506 7950 3506 7957 3512 7957 3527 7971
3551 7977 3552 7935 3549 7934 3547 7936
3539 7928 3535 7927 3530 7919 3527 7922
3520 7910 3518 7910 3517 7912 3521 7925
3516 7934 3504 7946
TIME...MOT...LOC 1920Z 268DEG 10KT 3527 7947
ELLISLocal storm report, Jul 25, 3:58 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM LIGHTNING 3 W RALEIGH 35.80N 78.69W
07/25/2011 WAKE NC TRAINED SPOTTER
LIGHTNING STRUCK AND STARTED A SMALL FIRE IN THE
BASEMENT OF A HOME ALONG RIDGE RD NEAR PHYLLIS DR.
&&
EVENT NUMBER RAH1101099
KCSpecial weather statement, Jul 25, 4:00 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT MON JUL 25 2011
NCZ040-076-252100-
CHATHAM-LEE-
400 PM EDT MON JUL 25 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS LEE AND CHATHAM
COUNTIES THROUGH 500 PM EDT...
AT 400 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 5 MILES NORTH OF GOLDSTON...OR ABOUT 8 MILES
SOUTHWEST OF PITTSBORO...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE...PITTSBORO...MONCURE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3573 7898 3545 7908 3551 7935 3552 7935
3552 7938 3555 7953 3584 7950
TIME...MOT...LOC 2000Z 282DEG 15KT 3567 7930
ELLISSpecial weather statement, Jul 25, 4:01 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT MON JUL 25 2011
NCZ026-027-041-252100-
FRANKLIN-NASH-WAKE-
401 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WAKE AND FRANKLIN
COUNTIES THROUGH 500 PM EDT...
AT 401 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PILOT...OR ABOUT 15 MILES SOUTH OF LOUISBURG...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PILOT...AND...BUNN...
SPRING HOPE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3609 7798 3580 7803 3579 7825 3581 7825
3581 7827 3579 7831 3579 7842 3598 7845
TIME...MOT...LOC 2001Z 271DEG 12KT 3589 7834
23Special weather statement, Jul 25, 4:16 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT MON JUL 25 2011
NCZ040>042-076-077-252115-
CHATHAM-HARNETT-JOHNSTON-LEE-WAKE-
416 PM EDT MON JUL 25 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...JOHNSTON...WAKE...
LEE AND CHATHAM COUNTIES THROUGH 515 PM EDT...
AT 416 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MONCURE TO OLIVIA...OR
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF PITTSBORO TO 10
MILES SOUTH OF SANFORD...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BROADWAY...
PINEVIEW...SEMINOLE...NEW HILL...DUNCAN...HOLLY SPRINGS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3522 7916 3524 7917 3527 7922 3530 7919
3532 7922 3576 7911 3562 7860 3525 7863
3526 7872 3526 7879 3525 7887 3523 7889
3521 7903
TIME...MOT...LOC 2016Z 288DEG 11KT 3565 7902 3534 7913
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:10 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 3 hr |
| Jul 24, 8:45 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 60 min |
| Jul 25, 4:06 AM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Moore and 4 more | 15 hr |
| Jul 25, 2:41 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 64 min |
| Jul 25, 2:46 PM EDT | Special Weather Statement | RAH | Durham | 59 min |
| Jul 25, 2:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 25 min |
| Jul 25, 2:59 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 61 min |
| Jul 25, 3:04 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 31 min |
| Jul 25, 3:18 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Jul 25, 3:19 PM EDT | Special Weather Statement | RAH | Moore | 41 min |
| Jul 25, 3:23 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 15 min |
| Jul 25, 3:47 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 43 min |
| Jul 25, 4:00 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 60 min |
| Jul 25, 4:01 PM EDT | Special Weather Statement | RAH | Franklin | 59 min |
| Jul 25, 4:09 PM EDT | Areal Flood Advisory | RAH | Randolph | 3 hr |
| Jul 25, 4:16 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 59 min |
| Jul 25, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 44 min |
| Jul 25, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 40 min |
| Jul 25, 4:39 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham | 2 hr |
| Jul 25, 4:41 PM EDT | Special Weather Statement | RAH | Scotland | 64 min |
| Jul 25, 4:42 PM EDT | Special Weather Statement | RAH | Halifax | 63 min |
| Jul 25, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 63 min |
| Jul 25, 5:01 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Jul 25, 5:08 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jul 25, 5:14 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 61 min |
| Jul 25, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 54 min |
| Jul 25, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 46 min |
| Jul 25, 5:50 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 55 min |
| Jul 25, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 45 min |
| Jul 25, 6:02 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 58 min |
| Jul 25, 6:07 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jul 25, 6:08 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jul 25, 6:34 PM EDT | Special Weather Statement | RAH | Wilson | 56 min |
| Jul 25, 6:45 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 60 min |
| Jul 25, 6:48 PM EDT | Special Weather Statement | RAH | Sampson | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.